Alert archive / Florida / Areal Flood Advisories in 2011
Areal Flood Advisory 13, NWS Key West, FL
NWS Key West, FL issued this areal flood advisory at Oct 18, 2011, 12:06 AM EDT for Monroe County, Florida. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2011, 12:06 AM EDT (04:06 UTC)
- Expired
- Oct 18, 2011, 4:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 4.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 280 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this areal flood advisory went out at Oct 17, 11:35 PM EDT, 31 minutes earlier.
Area forecast discussion, Oct 17, 11:35 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
1135 PM EDT MON OCT 17 2011
.DISCUSSION...
BUSY NIGHT. WE HAVE BEEN MONITORING SEVERAL HAZARDS VIA DOPPLER RADAR
INTERROGATION THIS EVENING INCLUDING MINI SUPERCELLS WITH POTENTIAL
WATERSPOUTS/TORNADOES...A FEW SMALL-SCALE BOW ECHOES...FAST-MOVING
SQUALLS/OUTFLOW...AND FLOODING RAIN. THE STEADY...HEAVY RAIN ENDED
DURING THE LATE AFTERNOON IN LOWER KEYS COMMUNITIES AFTER 6-9 INCHES
OF RAIN FELL DURING THE 24 HOURS PRIOR...WITH SLIGHTLY LESSER VALUES
REPORTED IN THE MID/UPPER KEYS. AT PRESENT...INITIALLY DISCRETE CELLS
OVER THE LOWER STRAITS OF FLORIDA SOUTH OF THE LOWER KEYS HAVE
ORGANIZED INTO A NORTHWEST-SOUTHEAST BAND WHICH APPEARS TO BE TAKING
AIM FOR THE LOWER KEYS. LOCALLY HEAVY RAINFALL APPEARS LIKELY AGAIN
OVERNIGHT WHICH WILL EXACERBATE EXISTING FLOODING PROBLEMS. WE WILL
CLOSELY MONITOR RADAR TRENDS FOR ANOTHER FLOOD ADVISORY.
NO UPDATES TO EXISTING FORECAST PRODUCTS.
&&
.MARINE...
SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR ZONES WEST OF THE SEVEN
MILE BRIDGE...WITH CAUTION HEADLINES FOR THE REST OF THE SERVICE
AREA. FRESH TO STRONG NORTHEAST TO EAST BREEZES SHOULD FINALLY TURN
SOUTHEAST BY DAYBREAK. NUMEROUS SHOWERS WITH A FEW THUNDERSTORMS ARE
EXPECTED...WITH A FEW STRONG STORMS AND WATERSPOUTS POSSIBLE. STAY
TUNED TO VHF WEATHER BAND CHANNELS 2 AND 5 FOR THE LATEST NATIONAL
WEATHER SERVICE MARINE WEATHER INFORMATION.
&&
.AVIATION...
STRONG THUNDERSTORMS HAVE DEVELOPED ALONG A LINE JUST SOUTH OF THE
FLORIDA KEYS. CIGS AND VSBYS IN THE IFR CATEGORY...AND ISOLATED
WINDS GREATER THAN 35 KNOTS ARE POSSIBLE AT KEY WEST AS THIS LINE
MOVES NORTH OF THE KEYS THROUGH 05Z. OUTSIDE OF THESE STORMS
HOWEVER...VFR CONDITIONS ARE EXPECTED TO CONTINUE AT THE ISLAND
TERMINALS THROUGH 12Z. THE DAYTIME HOURS TUESDAY WILL BRING A RETURN
OF SHOWERS AND THUNDERSTORMS...WITH MVFR AND IFR CONDITIONS LIKELY
FROM TIME TO TIME.
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY IN EFFECT FOR GMZ033-GMZ034-
GMZ044-GMZ054-GMZ055-GMZ074-GMZ075.
&&
PUBLIC/MARINE.........KASPER
AVIATION/NOWCASTS.....MSB
DATA COLLECTION.......PARKE
VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWESTHazardous weather outlook, Oct 17, 4:58 AM EDT, 19 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 458 AM EDT MON OCT 17 2011 FLZ076>078-GMZ031>034-042>044-052>055-072>075-181000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 458 AM EDT MON OCT 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE KEYS COASTAL WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR FOR THE COASTAL WATERS OF FLORIDA BAY...HAWK CHANNEL AND STRAITS OF FLORIDA FROM OCEAN REEF TO SOUTH OF DRY TORTUGAS...AND THE EXTREME SOUTHEASTERN GULF OF MEXICO. SUSTAINED NORTHEAST TO EAST WINDS OF 20 TO 25 KNOTS WILL PREVAIL ACROSS THE KEYS COASTAL WATERS THIS MORNING. WINDS SHOULD DECREASE TO 15 TO 20 KNOTS ACROSS THE WATERS EAST OF SEVEN MILE BRIDGE THIS AFTERNOON. SEAS BEYOND THE REEF OF 6 TO 10 FEET ARE EXPECTED...WITH HIGHER SEAS WITHIN THE GULF STREAM. SEAS IN THE SOUTHEASTERN GULF OF MEXICO WILL RUN 5 TO 8 FEET. HEAVY RAINFALL WILL REMAIN POSSIBLE ACROSS THE KEYS TODAY. PONDING OF WATER WILL BE LIKELY ON ROADWAYS AND IN LOW LYING AREAS DURING AND AFTER HEAVY DOWNPOURS. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE FLORIDA KEYS AND ADJACENT COASTAL WATERS TODAY AND TONIGHT. THE PRIMARY THUNDERSTORM HAZARDS WILL BE GUSTY WINDS AND CLOUD TO SURFACE LIGHTNING STRIKES. AN ISOLATED WATERSPOUT OR TWO WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE FLORIDA KEYS AND ADJACENT COASTAL WATERS TUESDAY THROUGH WEDNESDAY. THE PRIMARY THUNDERSTORM HAZARDS WILL BE GUSTY WINDS AND CLOUD TO SURFACE LIGHTNING STRIKES. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR PARTS OF THE KEYS COASTAL WATERS TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JACOBSON
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 8:34 PM EDT | Special Marine Warning | KEY | 26 min | |
| Oct 17, 8:44 PM EDT | Special Marine Warning | KEY | 61 min | |
| Oct 17, 9:05 PM EDT | Special Marine Warning | KEY | 40 min | |
| Oct 17, 9:19 PM EDT | Special Marine Warning | KEY | 56 min | |
| Oct 17, 9:43 PM EDT | Special Marine Warning | KEY | 47 min | |
| Oct 17, 10:12 PM EDT | Special Marine Warning | KEY | 48 min | |
| Oct 17, 10:16 PM EDT | Tornado Warning | KEY | Monroe | 29 min |
| Oct 17, 10:22 PM EDT | Special Marine Warning | KEY | 38 min | |
| Oct 17, 10:55 PM EDT | Special Marine Warning | KEY | 35 min | |
| Oct 17, 11:08 PM EDT | Special Marine Warning | KEY | 29 min | |
| Oct 18, 12:46 AM EDT | Special Marine Warning | KEY | 59 min | |
| Oct 18, 3:15 AM EDT | Special Marine Warning | KEY | 43 min | |
| Oct 18, 4:33 AM EDT | Special Marine Warning | KEY | 37 min | |
| Oct 18, 4:34 AM EDT | Small Craft Advisory | KEY | 31 hr | |
| Oct 18, 11:45 AM EDT | Special Marine Warning | KEY | 60 min | |
| Oct 18, 12:45 PM EDT | Special Marine Warning | KEY | 60 min | |
| Oct 18, 1:46 PM EDT | Special Marine Warning | KEY | 59 min | |
| Oct 18, 2:48 PM EDT | Special Marine Warning | KEY | 57 min | |
| Oct 18, 3:48 PM EDT | Special Marine Warning | KEY | 57 min | |
| Oct 18, 3:52 PM EDT | Special Marine Warning | KEY | 53 min | |
| Oct 18, 4:43 PM EDT | Special Marine Warning | KEY | 62 min | |
| Oct 18, 4:45 PM EDT | Special Marine Warning | KEY | 60 min | |
| Oct 18, 5:42 PM EDT | Special Marine Warning | KEY | 63 min | |
| Oct 18, 5:46 PM EDT | Special Marine Warning | KEY | 29 min | |
| Oct 18, 5:49 PM EDT | Special Marine Warning | KEY | 86 min | |
| Oct 18, 6:45 PM EDT | Special Marine Warning | KEY | 30 min | |
| Oct 18, 6:51 PM EDT | Special Marine Warning | KEY | 24 min |
Nearby
Areal Flood Advisories in Florida, 2011Every areal flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.